Ipilimumab-Induced Orbital Inflammation Resembling Graves Disease With Subsequent Development of Systemic Hyperthyroidism From CTLA-4 Receptor Suppression


    loading  Checking for direct PDF access through Ovid

Excerpt

To the Editor:Previously, we described a case of ipilimumab-induced orbital inflammatory syndrome resembling euthyroid inflammatory Graves disease1,2 Subsequently, others have described similar cases3,4 The original case was associated with positive antithyroid antibodies despite the euthyroid states. This patient, 2 years after the diagnosis and with continued exposure to ipilimumab, developed anxiety, palpitations, and 14-pound weight loss without anorexia, diarrhea, lethargy, and heat intolerance. The T3 was highly elevated at 244 and T4 at 4.8; thyroid peroxidase antibodies were elevated at 2,047 and with elevated antithyroglobulin antibodies at 64.Development of full-blown systemic hyperthyroidism in the original patient described with ipilimunab-associated inflammatory orbitopathy provides further evidence of CTLA-4 suppression in the mechanism of Graves disease. Patients with this syndrome should be followed for systemic hyperthyroidism after the orbital inflammatory presentation.Gary E. Borodic, M.D.David Hinkle, M.D.

    loading  Loading Related Articles